Question

my son has been told he has heptaitus c due to a blood transfusion in the late 1980's. he's started treatment this month but I understand in some case it might not work and that its a really hard treatment to go through and we wondered how we can be of help to him as far as the treatment goes. Should he be on a special eating plan, exercise, etc. thank you

Answer

My two main messages are this:

  1. Yes the current treatment for HCV is difficult. The list of side effects is long and everyone's reaction is individual. But common side effects include severe tiredness, low mood, low appetite, and weight loss. I do find that those who exercise through treatment seem to do better than those who don't.

  2. If the treatment doesn't work or if your son cannot tolerate treatment, there will be new treatments eventually for HCV which will not include interferon, which causes most of the problems...